Alert archive / Kansas / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 7, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Apr 14, 2010, 3:55 PM CDT for Graham County, Norton County, Kansas. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2010, 3:55 PM CDT (20:55 UTC)
- Expired
- Apr 14, 2010, 4:17 PM CDT
- In force
- 22 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
Counties Graham County, KS, Norton County, KS
The radar
The Grand Island radar (KUEX), 149 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 3:08 PM CDT, 47 minutes earlier.
Area forecast discussion, Apr 14, 3:08 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 208 PM MDT WED APR 14 2010 .DISCUSSION... 206 PM MDT WED APR 14 2010 A DIFFUSE FRONT EXTENDS FROM WESTERN KANSAS...JUST SOUTHEAST OF THE CWA...AND TO SOUTH CENTRAL NEW MEXICO. THIS FRONT IS PROGGED TO WORK ITS WAY NORTHWEST ACROSS THE CWA THROUGH THE EVENING HOURS PROVIDING A FOCUS FOR SHOWER AND THUNDERSTORM ACTIVITY. 18Z LAPS SHOWS SBCAPE VALUES AS HIGH AS 1700 J/KG AHEAD OF THE FRONTAL BOUNDARY...WHICH IS ABOUT 200 J/KG HIGHER THAN CURRENT RUC/NAM. SBCAPE VALUES ARE PROGGED BY NAM/GFS TO INCREASE TO AROUND 1500 J/KG BY 03Z OVER SOUTHEASTERN POTIONS OF THE CWA...WITH LOWER VALUES OVER NORTHWESTERN PORTIONS OF THE CWA. EVEN ACCOUNTING FOR HIGHER CAPE VALUES THAN MODELS INDICATE...SEVERE THUNDERSTORM POTENTIAL APPEARS TO BE ISOLATED. THE FRONT IS EXPECTED TO WEAKEN AS IT MOVES NORTHWEST...AND WILL EVENTUALLY STALL ACROSS NORTHWEST KANSAS...LINGERING THROUGH THURSDAY NIGHT. WITH MOISTURE AND WEAK ENERGY EXPECTED TO LINGER ACROSS THE REGION...I DECIDED TO KEEP SHOWER AND THUNDERSTORM POTENTIAL IN THE FORECAST THROUGH THURSDAY NIGHT...WITH THE BEST CHANCES THURSDAY AFTERNOON/EARLY EVENING ASSOCIATED WITH DIURNAL HEATING. BY FRIDAY SURFACE HIGH PRESSURE...AS WELL AS UPPER LEVEL RIDGING ...SHOULD DELIVER DRY CONDITIONS BACK TO THE CWA. ECMWF AND GFS HAVE COME INTO DECENT AGREEMENT ON A SHORTWAVE TROUGH SQUEEZING IN ON THE WESTERN SIDE THE THE RIDGE...WHICH WILL BRING THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS SATURDAY NIGHT AND SUNDAY. THE RIDGE IS PROGGED TO WEAKEN BY EARLY NEXT WEEK WITH SEMI-ZONAL FLOW TAKING HOLD. ALTHOUGH THE DETAILS OF SHORTWAVE TROUGHS PROPAGATING THROUGH THE ZONAL FLOW IS STILL HAZY...THE PATTERN SUPPORTS AT LEAST SLIGHT CHANCE POPS DURING THE LATER PERIODS OF THE FORECAST. DR && .AVIATION... 1155 AM MDT WED APR 14 2010 FOR THE 18Z TAFS...GENERAL VFR CONDITIONS EXPECTED THIS AFTERNOON AT BOTH TERMINALS. THUNDERSTORMS ARE AGAIN A POSSIBILITY AT BOTH TERMINALS LATE IN THE AFTERNOON AND EARLY EVENING...DURING WHICH TIME CIGS AND VIS MAY BRIEFLY BE REDUCED TO MVFR LEVELS. OVERNIGHT AND EARLY MORNING POINT SOUNDINGS INDICATE POTENTIAL FOR REDUCED VSBYS/LOW STRATUS. THE AREA SHOULD COME UNDER VERY WEAK DESCENT BY AROUND 12Z AND WIND DIRECTION IS NOT OPTIMAL FOR FOG DEVELOPMENT...SO WILL MENTION LOW SCT DECK AT THIS TIME AND LET SUBSEQUENT SHIFT REEVALUATE. 50 && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Apr 14, 11:36 AM CDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1036 AM MDT WED APR 14 2010 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-151545- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1036 AM MDT WED APR 14 2010 /1136 AM CDT WED APR 14 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP ACROSS PARTS OF NORTHWEST KANSAS THIS AFTERNOON. DUE TO LIMITED INSTABILITY...THE THREAT FOR WIDESPREAD SEVERE WEATHER IS LOW. THE STRONGEST STORMS MAY BE CAPABLE OF PRODUCING BRIEF WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THURSDAY AFTERNOON AND EVENING WITH CONTINUED CHANCES FOR THUNDERSTORMS OVER THE WEEKEND AND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Apr 14, 3:40 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 240 PM MDT WED APR 14 2010 KSZ028-142115- LOGAN- 340 PM CDT WED APR 14 2010 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR LOGAN COUNTY IN WEST CENTRAL KANSAS... AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES EAST OF RUSSELL SPRINGS...AND MOVING NORTH AT 30 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. JRM
Special weather statement, Apr 14, 3:45 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 245 PM MDT WED APR 14 2010 KSZ004-142115- NORTON- 345 PM CDT WED APR 14 2010 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR NORTON COUNTY IN NORTHWEST KANSAS... AT 341 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DENSMORE...AND MOVING NORTHEAST AT 20 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. JRM
Special weather statement, Apr 14, 3:50 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 250 PM MDT WED APR 14 2010 KSZ016-142115- GRAHAM- 350 PM CDT WED APR 14 2010 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR GRAHAM COUNTY IN NORTHWEST KANSAS... AT 345 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MORLAND...AND MOVING NORTHEAST AT 20 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. JRM
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 7:14 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 19 min |
| Apr 13, 9:34 PM CDT | Severe Thunderstorm Warning | GLD | Greeley, Wallace | 21 min |
| Apr 14, 4:03 PM CDT | Severe Thunderstorm Warning | GLD | Norton | 57 min |
| Apr 13, 7:45 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 60 min |
| Apr 13, 7:46 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 59 min |
| Apr 13, 7:58 PM CDT | Tornado Warning | GLD | Kit Carson | 32 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.